Alert archive / Missouri / Special Weather Statements in 2016

Special Weather Statement, NWS Kansas City, MO

November 2, 2016Clay County, Missouri

NWS Kansas City, MO issued this special weather statement at Nov 2, 2016, 6:21 PM CDT for Clay County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 2, 2016, 6:21 PM CDT (23:21 UTC)
Expired
Nov 2, 2016, 7:00 PM CDT
In force
39 min
Issued by
NWS Kansas City, MO

County Clay County, MO

The radar

The Pleasant Hill radar (KEAX), 56 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 11.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2016-11-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1127 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2016-11-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1127 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
816 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.4
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted.

136 
WWUS83 KEAX 022321
SPSEAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
621 PM CDT WED NOV 2 2016
 
MOZ021-029-030-030000-
RAY MO-CLAY MO-CLINTON MO-
621 PM CDT WED NOV 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLINTON...WEST
CENTRAL RAY AND CENTRAL CLAY COUNTIES UNTIL 700 PM CDT...

AT 621 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LIBERTY...MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KANSAS CITY...LIBERTY...GLADSTONE...EXCELSIOR SPRINGS...KEARNEY...
LAWSON...CLAYCOMO...PLEASANT VALLEY...GLENAIRE...HOLT...CRYSTAL
LAKES...EXCELSIOR ESTATES...WOODS HEIGHTS...MOSBY...HOMESTEAD AND
PRATHERSVILLE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 11 AND 33.
 INTERSTATE 435 BETWEEN MILE MARKERS 42 AND 52.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3918 9452 3931 9457 3952 9423 3932 9408
TIME...MOT...LOC 2321Z 246DEG 23KT 3933 9446 

$$

MELL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Nov 2, 2:53 PM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, Nov 2, 2:53 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
National Weather Service KANSAS CITY/PLEASANT HILL MO
Issued by National Weather Service SPRINGFIELD MO
253 PM CDT Wed Nov 2 2016

.Short Term...(This Evening through Thursday Night)
Issued at 215 PM CDT WED NOV 2 2016

Convection increased early this afternoon along and/or just ahead
of a sfc front that has moved southeast into far nw MO/ne KS. The
first wave of stronger convection is already propagating off to
the east of the cwfa. However, high res models are consistent in
developing additional showers/thunderstorms along the front,
especially over the southeastern portion of the cwfa as the sfc
front begins to advance to the southeast later this afternoon and
early this evening. A few stronger storms may still develop later
this afternoon while sfc based instability exists over parts of
west central into central MO where temperatures are still in the
mid-upper 70s. Vertical shear weakens as you head you head south
but could see some small hail/wind gusts with some stronger
updrafts/storms.

Once the front pushes all the way through the area this evening,
some post frontal lower clouds will give way to clearing late
tonight. Sfc high pressure will build into the area for Thu with
beautiful autumn weather returning.

.Long Term...(Friday through Wednesday)
Issued at 215 PM CDT WED NOV 2 2016

A sharp upper level ridge axis will shift east from eastern KS through
MO Fri through early Sunday. Mild weather with light south winds
are expected through this period.

Medium range guidance is fairly consistent in taking a closed low
that is now meandering over the sw U.S. and opening it up while
lifting it northeast into the central High Plains by Sunday
night then shifting it slowly east as a positively tilted trough
by early Tue. By days 6 and 7 (Tue-Wed) guidance starts to diverge
on large scale features. Some chances for rain (still fairly low
pops) for late Sunday into Mon look reasonable. Whatever is left
of the weakening upper system by Tue may linger as a weak upper
level shear axis if the upper ridge builds back up to our east as
depicted by the ECMWF. In any case, a model blend dosen't yield
much in the way of rain chances at this time for Tue-Wed.

&&

.Aviation...(For the 18Z TAFS through 18Z Thursday Afternoon)
Issued at 1146 CDT WED NOV 2 2016

For the KMCI/KMKC/KSTJ/KIXD tafs: A sfc front that extends from
southern IA into far nw MO and ne KS. A wave of low pressure
along the front will move through nw MO (taf sites) early in the
taf period with winds gradually shifting the north toward 00z.
Some showers/a few thunderstorms will occur until the passage of
the sfc low and cold frontal passage. A period of mvfr or possibly
ifr ceilings will occur in the cooler air behind the front before
clearing occurs from the northwest between 09z-12z.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Short Term...DSA (SGF)
Long Term...DSA (SGF)
Aviation...DSA (SGF)
Hazardous weather outlook, Nov 2, 4:53 AM CDT, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
453 AM CDT WED NOV 2 2016

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-031000-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
453 AM CDT WED NOV 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO THE EARLY EVENING.
A FEW STORMS MAY BE STRONG...WITH GUSTY WINDS AND HAIL TO NICKEL SIZE
THE PRIMARY CONCERN.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Local storm report, Nov 2, 3:38 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
338 PM CDT WED NOV 2 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             2 N PLEASANT VALLEY     39.24N 94.49W
11/02/2016  E1.00 INCH       CLAY               MO   PUBLIC

            .

&&

NWS KANSAS CITY/PLEASANT HILL MO
IRIS SYSTEM
Local storm report, Nov 2, 3:45 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
345 PM CDT WED NOV 2 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     HAIL             1 NE GLADSTONE          39.21N 94.55W
11/02/2016  U1.50 INCH       CLAY               MO   PUBLIC

            64TH AND ANTIOCH. REPORT RECEIVED VIA
            TWITTER PICTURE.

&&

NWS KANSAS CITY/PLEASANT HILL MO
IRIS SYSTEM
Local storm report, Nov 2, 3:48 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
348 PM CDT WED NOV 2 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     HAIL             1 NNW GLENAIRE          39.23N 94.46W
11/02/2016  E2.00 INCH       CLAY               MO   PUBLIC

            REPORT RECEIVED VIA TWITTER PICTURE.

&&

NWS KANSAS CITY/PLEASANT HILL MO
IRIS SYSTEM
Local storm report, Nov 2, 4:00 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
400 PM CDT WED NOV 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             MISSOURI CITY           39.24N 94.29W
11/02/2016  E1.75 INCH       CLAY               MO   PUBLIC

            HIGHWAY 210 EAST NEAR MISSOURI CITY

0345 PM     HAIL             MISSOURI CITY           39.24N 94.29W
11/02/2016  E1.75 INCH       CLAY               MO   PUBLIC

            HIGHWAY 210 EAST NEAR MISSOURI CITY.

&&

MELL
Special weather statement, Nov 2, 4:10 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
410 PM CDT WED NOV 2 2016

MOZ030-038-022145-
RAY MO-LAFAYETTE MO-
410 PM CDT WED NOV 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAFAYETTE AND
SOUTHERN RAY COUNTIES UNTIL 445 PM CDT...

AT 410 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ORRICK...OR NEAR RICHMOND...MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RICHMOND...LEXINGTON...ORRICK...HARDIN...HENRIETTA...CAMDEN AND
FLEMING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PLEASANT HILL.

&&

LAT...LON 3919 9416 3929 9414 3935 9383 3915 9383
TIME...MOT...LOC 2110Z 263DEG 23KT 3924 9408

LG
Special weather statement, Nov 2, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
621 PM CDT WED NOV 2 2016

MOZ021-029-030-030000-
RAY MO-CLAY MO-CLINTON MO-
621 PM CDT WED NOV 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLINTON...WEST
CENTRAL RAY AND CENTRAL CLAY COUNTIES UNTIL 700 PM CDT...

AT 621 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LIBERTY...MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KANSAS CITY...LIBERTY...GLADSTONE...EXCELSIOR SPRINGS...KEARNEY...
LAWSON...CLAYCOMO...PLEASANT VALLEY...GLENAIRE...HOLT...CRYSTAL
LAKES...EXCELSIOR ESTATES...WOODS HEIGHTS...MOSBY...HOMESTEAD AND
PRATHERSVILLE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 11 AND 33.
 INTERSTATE 435 BETWEEN MILE MARKERS 42 AND 52.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3918 9452 3931 9457 3952 9423 3932 9408
TIME...MOT...LOC 2321Z 246DEG 23KT 3933 9446

MELL

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 2, 3:03 PM CDTSevere Thunderstorm WarningEAXClay, Platte, Ray27 min
Nov 2, 3:15 PM CDTSpecial Weather StatementEAXRandolph30 min
Nov 2, 3:27 PM CDTSevere Thunderstorm WarningEAXClay, Jackson, Ray48 min
Nov 2, 4:10 PM CDTSpecial Weather StatementEAXRay35 min

Nearby

Special Weather Statements in Missouri, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.